MAUDE Adverse Event Report: ZIMMER BIOMET, INC. OSS AXLE; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. OSS AXLE; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060)
Date of Event 10/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-02734, 0001825034-2023-02736, 0001825034-2023-02737, 0001825034-2023-02738, and 0001825034-2023-02739.D10 medical devices: oss reinforced yoke catalog#: 150493 lot#: 510170; oss poly lock pin catalog#: 150478 lot#: 432220; oss poly tibial bushing catalog#: 150476 lot#: 500810; oss tibial poly bearing 12mm catalog#: 150410 lot#: 65676013; oss poly femoral bushings catalog#: 150477 lot#: 236830; unknown oss femoral stem catalog#: ni lot#: ni; unknown oss femoral catalog#: ni lot#: ni; unknown oss tibial tray catalog#: ni lot#: ni; unknown oss tibial stem catalog#: ni lot#: ni.G2 foreign source: new zealand.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it was not returned by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent a right knee procedure.Subsequently, patient reported pain and it was believed there was an issue with the femoral.The patient was revised approximately five months post-implantation and during the revision significant arthrofibrosis was noted.However, no issues were noted with the femoral.The bearing and other articulating implants were removed and replaced.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OSS AXLE
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18185074
Report Number0001825034-2023-02735
Device Sequence Number6503735
Product Code KRO
UDI-Device Identifier00880304002487
UDI-Public(01)00880304002487(17)320415(10)607790
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K052685
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number150480
Device Lot Number607790
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexFemale